MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, admission note, image of stents) was reviewed to establish whether a device deficiency contributed to this event.The provided photograph of two dislodged stents was reviewed.Two deformed stents are visible.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
Initially, a wrong lot number and size (lot 02192475 / pk papyrus us 3.0/20) was reported on mdr (b)(4).After clarification, it could be shown that in the pk papyrus size 3.0/15 only one lot (03216395) was ever delivered to the respective hospital and was defined as the complaint lot.Multiple passes with rotapro (rotational atherectomy) due to severely calcification (60 percent stenosis degree) lead to type iii perforation of proximal to mid lad.The pk papyrus covered stent system was selected for treatment of the perforation.Initially, it was tried a block-and-deliver technique (placed a second wire, bmw) into the distal lad, and over this tried to deliver the pk papyrus, but this stripped off.The stent could be retrieved.Three other pk papyrus stents were implanted, and the perforation was successfully sealed.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15931533
Report Number1028232-2022-06201
Device Sequence Number4384621
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public(01)07640130447165(17)2303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03216395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale